MAUDE Adverse Event Report: OBERDORF : SYNTHES PRODUKTIONS GMBH T-HANDLE T25 STARDRIVE SHAFT F/MATRIX-STANDARD; SCREWDRIVERS

OBERDORF : SYNTHES PRODUKTIONS GMBH T-HANDLE T25 STARDRIVE SHAFT F/MATRIX-STANDARD; SCREWDRIVERS
Catalog Number 03.632.004
Medical Device Problem Codes Break (1069); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is unknown.Device is an instrument and is not implanted/explanted.Complainant part has been received, however, product investigation is not yet completed; no conclusion could be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that, on (b)(6) 2018, a revision surgery was performed.During the surgery, the tip of a t-shaped screwdriver broke.The surgery was completed successfully with a 2-minute-delay, and there was no adverse consequence.This complaint involves one (1) device this report is for one (1) screwdriver handle.(b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.The product was not returned.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was performed for part number: 03.632.004, synthes lot number: 6457235, supplier lot number: na, release to warehouse date: 02-may-2011, supplier: na, manufacturing site: monument: no non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.A product investigation was performed.The returned t25 t-handle stardrive shaft (03.632.004, 6457235) is part of the matrix spine system (j9698-d and j9699-d) and is used during end cap insertion/removal.The returned shaft was received with approximately 3.47mm (ca215p) of its distal stardrive tip broken off and embedded in the returned end cap, which confirmed the complaint condition and made further replication inapplicable.The returned t25 t-handle stardrive shaft (03.632.004, 6457235) was manufactured on 02may11 and drawings 03_632_004 (revs c and d) and 03_632_004_1 (rev e) were reviewed and determined to be suitable for the intended design, application, and dimensional conformity when used and handled as recommended.No mrrs, ncrs, or actions related to the complaint condition were generated during production of the returned part(s).Review of device history record(s) showed that there were no issues during the manufacture of the product(s), which would contribute to the complaint condition.The material properties of the returned part(s) were determined to be conforming at the time of manufacture and based on review of the associated/available dhr(s) and based on the details of the complaint and investigation of the returned part(s), additional material testing is not required.During the investigation no unidentified product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Dimensional check (ca215p).Drawing: 03_632_004_1 (rev e).Feature: diameter of the non-fluted region of the stardrive tip.Specification: ø4.6 - 4.63mm.Measured: ø4.61 - 4.63mm (conforming).Based on the available information it is not possible to determine a definitive root cause for the complaint condition, however it was reported that ¿the screw head was adhered to the bone¿, therefore it is most likely that bony in-growth contributed to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
T-HANDLE T25 STARDRIVE SHAFT F/MATRIX-STANDARD
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
OBERDORF : SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7244660
Report Number8030965-2018-50889
Device Sequence Number10798926
Product Code HXX
UDI-Device Identifier07611819378070
UDI-Public(01)07611819378070(10)6457235
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.004
Device Lot Number6457235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2018
Initial Date Received by Manufacturer 01/15/2018
Supplement Date Received by Manufacturer03/21/2018
04/11/2018
Initial Report FDA Received Date02/06/2018
Supplement Report FDA Received Date03/21/2018
04/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1